Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 99, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 4, 2010, 9:05 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2010, 9:05 PM PST (05:05 UTC)
- Expired
- Dec 5, 2010, 1:45 PM PST
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
458 WHUS76 KEKA 050505 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 905 PM PST SAT DEC 4 2010 ...WINDS BEGIN TO DIMINISH... .THE PRESSURE GRADIENT OVER THE WATERS HAS BEGUN TO EASE TONIGHT AS LOW PRESSURE LIFTS AND FILLS WITH TIME. PZZ470-475-051315- /O.EXP.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/ /O.NEW.KEKA.SC.Y.0099.101205T0505Z-101209T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 905 PM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: DIMINISHING SLOWLY OVERNIGHT BELOW GALE...BUT REMAINING FRESH TO STRONG. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY SLOWLY CALM IN THE WAKE OF GALE FORCE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-051100- /O.EXP.KEKA.SC.Y.0098.000000T0000Z-101205T0500Z/ /O.NEW.KEKA.SC.Y.0099.101205T0505Z-101205T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 905 PM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS: FRESH SOUTHEAST WINDS WILL SUBSIDE OVERNIGHT. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY SLOWLY CALM IN THE WAKE OF STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-051100- /O.NEW.KEKA.SC.Y.0099.101205T0505Z-101205T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 905 PM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS: FRESH SOUTHEAST WINDS WILL SUBSIDE OVERNIGHT. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY SLOWLY CALM IN THE WAKE OF STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
070 WHUS76 KEKA 051122 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 322 AM PST SUN DEC 5 2010 ...GALE CONDITIONS EXPECTED... .A FRONT APPROACHING THE WATERS WILL BRING GALE CONDITIONS TO PARTS OF THE OUTER WATERS MONDAY THROUGH WEDNESDAY. A LARGE SWELL IS EXPECTED TO MOVE THROUGH THE WATERS FROM THE MIDDLE TO THE END OF THE WEEK. PZZ455-051700- /O.EXP.KEKA.SC.Y.0099.000000T0000Z-101205T1100Z/ /O.NEW.KEKA.SC.Y.0100.101205T1122Z-101205T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 322 AM PST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS: GUSTY SOUTHEAST WINDS TO 25 KT WILL EASE DURING THE MORNING. * WAVES: STEEP...SHORT PERIOD SEAS WILL SUBSIDE DURING THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-051230- /O.EXP.KEKA.SC.Y.0099.000000T0000Z-101205T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 322 AM PST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ PZZ470-051930- /O.EXT.KEKA.SC.Y.0099.000000T0000Z-101206T2300Z/ /O.NEW.KEKA.GL.W.0137.101206T2300Z-101208T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 322 AM PST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 9 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST MONDAY. * WINDS: SE WINDS UP TO 25 KT THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 45 KT MONDAY THROUGH WEDNESDAY AS A FRONT APPROACHES THE WATERS. * SEAS: STEEP...SHORT PERIOD SEAS WILL BUILD MONDAY THROUGH WEDNESDAY DUE TO GALE FORCE WINDS. A LARGE SWELL WILL MOVE THROUGH THE WATERS FROM THE MIDDLE TO THE END OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-051930- /O.EXT.KEKA.SC.Y.0099.000000T0000Z-101207T0500Z/ /O.NEW.KEKA.GL.A.0032.101207T0500Z-101208T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 322 AM PST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST MONDAY. * WINDS: SE WINDS UP TO 25 KT THROUGH MONDAY. GALE FORCE GUSTS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING OVER THE SOUTHWEST PORTION OF THE ZONE. SOUTHERLY WINDS WILL INCREASE TO NEAR GALE FORCE MONDAY THROUGH WEDNESDAY AS A FRONT APPROACHES THE WATERS. * WAVES: STEEP...SHORT PERIOD SEAS ARE EXPECTED ACROSS THE SOUTHWEST PORTION OF THE ZONE THIS AFTERNOON INTO THE EVENING DUE TO THE GALE FORCE GUSTS. SEAS WILL BUILD MONDAY THROUGH WEDNESDAY DUE TO NEAR GALE FORCE WINDS. A LARGE SWELL WILL MOVE THROUGH THE WATERS FROM THE MIDDLE TO THE END OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
999 WHUS76 KEKA 052145 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 145 PM PST SUN DEC 5 2010 ...GALE CONDITIONS TONIGHT AND AGAIN LATE MONDAY THROUGH EARLY WEDNESDAY... .AN AREA OF LOW PRESSURE WILL BRING GALE CONDITIONS TO THE OUTER WATERS TONIGHT. A STRONG COLD FRONT WILL BRING HIGH END GALES TO THE NORTHERN WATERS AND SOUTHERN OUTER WATERS LATE MONDAY THROUGH EARLY WEDNESDAY. PZZ475-061100- /O.UPG.KEKA.SC.Y.0099.000000T0000Z-101207T0500Z/ /O.NEW.KEKA.GL.W.0138.101205T2145Z-101206T1100Z/ /O.UPG.KEKA.GL.A.0032.101207T0500Z-101208T1700Z/ /O.EXB.KEKA.GL.W.0137.101207T0500Z-101208T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 145 PM PST SUN DEC 5 2010 ...GALE WARNING IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 9 PM MONDAY TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED FROM 9 PM MONDAY TO 9 AM PST WEDNESDAY. * WINDS: SOUTHEAST TO SOUTH WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT WILL OCCUR OVERNIGHT. A COLD FRONT WILL BRING SIMILAR WINDS TO THE WATERS MONDAY EVENING THROUGH EARLY WEDNESDAY. * WAVES: STEEP...SHORT PERIOD SEAS WILL DEVELOP OVERNIGHT THEN SUBSIDE BRIEFLY EARLY MONDAY. SEAS WILL THEN BUILD MONDAY NIGHT THROUGH WEDNESDAY WITH COMBINED WAVE HEIGHTS OF 16 TO 20 FEET EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-061100- /O.UPG.KEKA.SC.Y.0099.000000T0000Z-101206T2300Z/ /O.NEW.KEKA.GL.W.0138.101205T2145Z-101206T1100Z/ /O.CON.KEKA.GL.W.0137.101206T2300Z-101208T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 145 PM PST SUN DEC 5 2010 ...GALE WARNING IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 9 AM PST WEDNESDAY. * WINDS: SOUTHEAST TO SOUTH WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT WILL OCCUR OVERNIGHT. A COLD FRONT WILL BRING EVEN STRONGER WINDS TO THE WATERS MONDAY AFTERNOON THROUGH EARLY WEDNESDAY. * WAVES: STEEP...SHORT PERIOD SEAS WILL DEVELOP OVERNIGHT THEN SUBSIDE BRIEFLY EARLY MONDAY. SEAS WILL THEN BUILD MONDAY NIGHT THROUGH WEDNESDAY WITH COMBINED WAVE HEIGHTS OF 20 TO 23 FEET EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-061100- /O.EXB.KEKA.GL.W.0137.101207T1800Z-101208T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 145 PM PST SUN DEC 5 2010 ...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 9 AM PST WEDNESDAY. * WINDS: SOUTH WINDS OF 20 TO 30 KT WITH GUSTS OF 35 KT ARE EXPECTED TO DEVELOP TUESDAY MORNING AND LINGER THROUGH WEDNESDAY MORNING AS A STRONG COLD FRONT APPROACHES THE WATERS. * WAVES: STEEP...SHORT PERIOD SEAS WILL DEVELOP TUESDAY MORNING. COMBINED WAVE HEIGHTS MAY REACH 16 TO 18 FT BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-061100- /O.NEW.KEKA.SC.Y.0101.101205T2145Z-101206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 145 PM PST SUN DEC 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. * WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL OCCUR OVERNIGHT. * WAVES: STEEP...SHORT PERIOD SEAS WILL DEVELOP OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 2:20 PM PST, 6 hours 45 minutes earlier.
Area forecast discussion, Dec 4, 2:20 PM PST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED SYNOPSIS NATIONAL WEATHER SERVICE EUREKA CA 220 PM PST SAT DEC 4 2010 .SYNOPSIS...SCATTERED SHOWERS WILL PERSIST THROUGH THE DAY SUNDAY. RAIN WILL DEVELOP FROM SOUTH TO NORTH FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. AFTER A BRIEF DRY PERIOD FROM MONDAY INTO PART OF TUESDAY...PERIODS OF RAIN WILL DOMINATE THE REMAINDER OF THE WEEK. && .DISCUSSION... TODAY THRU TONIGHT...MAIN ISSUE IS PINNING DOWN PRECIP CHANCES AND WADING THROUGH THE CORNUCOPIA OF DIFFERENT NUMERICAL MODEL SOLUTIONS WITH THE AREA UNDER THE INCREASING INFLUENCE OF A COMPLEX PATTERN OVER THE EASTERN PACIFIC. CURRENTLY...A BROAD AND WEAK AREA OF ISENTROPIC ASCENT EVIDENT ON THE 295K SFC HAS RESULTED IN CONTINUAL REGENERATION SCT SHRA THRU THE DAY TODAY WHICH HAS EVOLVED INTO A RELATIVELY NARROW N-S ORIENTED BAND OF LIGHT TO MOD SHRA ACTIVITY. THIS IS EXPECTED TO EVENTUALLY LIFT TO THE N AND OUT OF OUR CWA BEFORE 03Z/7PM. EVIDENT ON VIS/IR IMAGERY...IS A SECOND AREA OF MORE FOCUSED SHRA ACTIVITY THAT WILL COME ASHORE THIS EVENING BRINGING ADDITIONAL RAINFALL TO CENTRAL AND ESPECIALLY SOUTHERN AREAS. ASSUMING IT HOLDS TOGETHER...WHICH IT SHOULD GIVEN ADDITIONAL SUPPORT FROM FROM THE LEFT EXIT OF A 100KT JET AND WEAK MID-LEVEL FORCING...THE NEXT ROUND OF WIDESPREAD SHRA ACTIVITY WILL FOLLOW SUIT AND LIFT NORTH LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. WOULD NOT BE SURPRISED IF THERE IS LITTLE OR NO TIME DISTINGUISHING THE SEPARATE ROUNDS OF -SHRA GIVEN PERSISTECE OF CURRENT ACTIVITY OVER DEL NORTE AND INTERIOR HUMBOLDT COUNTIES. 1800Z GFS RUN IS CURRENTLY TRICKLING IN AND LOOKS LIKE THE FIRST MODEL TO REALLY CATCH ON TO ANY OF THIS ACTIVITY. SUNDAY...THE MAIN S/W BECOMES THE MAIN FOCUS AS IT WILL BRING WITH IT THE MAIN BATCH OF PRECIP WHICH COULD ARRIVE AT THE MENDOCINO COAST AS EARLY AS LATE SUNDAY MORNING...BUT MORE LIKELY EARLY AFTN. FORCING WILL NOT BE A PROBLEM FOR SOUTHERN MENDOCINO COUNTY AS THIS S/W IS RATHER POTENT AND THE LEFT EXIT OF THE SAME 100+KT JET WILL CONTINUE TO PROMOTE LARGE SCALE ASCENT AS THE FRONT APPROACHES THE COAST. GFS/NAM12 AGREE THAT RAINFALL WILL HAVE OVERSPREAD MOST OF THE AREA BY 06Z/10PM SUN NIGHT WITH THE AXIS OF HEAVIEST RAINFALL IN OUR CWA EXTENDING FROM UKI TO GARBERVILLE AND THEN ROTATING THROUGH WEV WHERE AMOUNTS WILL BE IN THE NEIGHBORHOOD OF A HALF TO PERHAPS ONE INCH IN THE MOST FAVORED TERRAIN. FOR THE REDWOOD COAST...THIS SHOULD PRIMARILY BE AN OVERRUNNING TYPE EVENT AS MOST OF THE STRONG FORCING WILL BE WELL TO THE SOUTH. PREDOMINANTLY EASTERLY FLOW AT THE LOW LEVELS WILL PROBABLY ALSO EAT INTO QPF A BIT ALONG THE IMMEDIATE REDWOOD COAST. WINDS WILL PROBABLY BE FAIRLY GUSTY ALONG THE MENDOCINO COAST...AS THEY WERE TODAY...WITH A FAIRLY WEAK LLJ OF 30-45KT PROMOTING OCCASIONAL GUSTS TO 30KT OR SLIGHTLY HIGHER AT THE SFC. A WIND ADVISORY IS NOT ANTICIPATED. MONDAY THRU SATURDAY...THE TROUGH EXITS AND THINGS DRY OUT QUICKLY. POPS FOR THIS PD WERE DECREASED SIGNIFICANTLY. THE NEXT FRONTAL SYSTEM APPROACHES TUESDAY AFTERNOON...APPROXIMATELY. GFS BACKED OFF ITS PREVIOUS SOLUTIONS AND NOW BRINGS THE FRONT IN LATER TUESDAY NIGHT...WHILE THE EUROPEAN CONTINUES TO BE FASTER. EITHER WAY...TIMING HAS BEEN AND WILL CONTINUE TO BE A PROBLEM WITH THIS SYSTEM AND SEE NO REASON TO FOLLOW THE MODELS AROUND AS THEY STRUGGLE TO FIGURE OUT WHAT'S GOING ON. THEY'RE HAVING ENOUGH TROUBLE PRODUCING VIABLE 6-HR FORECASTS RIGHT NOW. IF THERE IS ANY TREND IN THE GUIDANCE IT IS IS TO BRING TUESDAY'S FRONT IN LATER AND THIS IS REASONABLE GIVEN THE MATURE LOW PRESSURE SYSTEM THAT WILL BE OFFSHORE. THUS...I ALSO WENT AHEAD AND REMOVED MENTION OF PRECIP FROM THE GRIDS FOR EARLY TUESDAY AS WE WILL BY DRY PRECEDING THE ACTUAL FRONT AND FEEL THAT IT IS EXTREMELY UNLIKELY THAT IS COMES IN ANY EARLIER THAN CURRENTLY INDICATED BY THE ECMWF. LEFT LAST NIGHT'S FORECAST IN TACT BEGINNING WITH TUESDAY AFTN...WHEN THE FRONT REACHES THE COAST...AND BEYOND. CLARK && .AVIATION...FLYING CONDITIONS WILL REMAIN GENERALLY VFR OVERNIGHT ALTHOUGH MVFR VISIBILITIES AND CEILINGS MAY ACCOMPANY PASSING SHOWERS. MAB && .MARINE...A COMPLEX SITUATION CONTINUES WITH SIGNIFICANT FORECAST UNCERTAINTY IN THE SHORT TERM. A DEEPENING BUT COMPACT LOW PRESSURE SYSTEM BROUGHT A GUST TO 36 KT JUST AFTER 10 AM PST TO THE POINT ARENA STATION...WITH BUOY 14 GUSTING TO 31-33KT FOR SEVERAL HOURS. GIVEN THE DISTANCE OF THE LOW...GALE FORCE GUSTS ARE LIKELY OCCURRING FARTHER OFFSHORE BUT NO SHIP OBS/ASCAT PASSES HAVE BEEN NOTED TO VERIFY. AS THIS LOW TRACKS NORTH...GALE FORCE GUSTS SHOULD EXPAND INTO THE NORTHERN OUTER WATERS LATER THIS AFTERNOON BEFORE WINDS WEAKEN BY LATE EVENING. ANOTHER LOW PRESSURE AREA WILL DEVELOP SUNDAY AND TAKE ROUGHLY THE SAME TRAJECTORY AS THE CURRENT LOW...BUT IT LOOKS LESS IMPRESSIVE. A STRONG COLD FRONT WILL APPROACH THE WATERS LATE MONDAY INTO TUESDAY...WITH GALE CONDITIONS POSSIBLE. LONGER PERIOD W SWELL GENERATED FROM A STORM DROPPING OUT OF THE GULF OF ALASKA WILL IMPACT THE WATERS BY THE MIDDLE OF NEXT WEEK...WITH DEEP OCEAN SWELL LIKELY REACHING 13-14 FT. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING UNTIL 9 PM PST THIS EVENING PZZ470-475. SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 4, 3:44 AM PST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 AM PST SAT DEC 4 2010 CAZ001>004-076-051145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 344 AM PST SAT DEC 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 3:22 AM PST | Gale Watch | EKA | 10 hr | |
| Dec 5, 3:22 AM PST | Gale Warning | EKA | 3 days | |
| Dec 5, 3:22 AM PST | Small Craft Advisory | EKA | 6 hr | |
| Dec 5, 1:45 PM PST | Gale Warning | EKA | 13 hr | |
| Dec 5, 1:45 PM PST | Small Craft Advisory | EKA | 13 hr |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.